Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 149, NWS Fort Worth, TX

June 17, 2015Parker County, Wise County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 17, 2015, 1:03 PM CDT for Parker County, Wise County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2015, 1:03 PM CDT (18:03 UTC)
Expired
Jun 17, 2015, 4:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Parker County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 68 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 1:45 PM CDTFLASH FLOODChico, TXSEVERAL ROADS CLOSED AND NUMEROUS TRAFFIC ACCIDENTS ACROSS THE COUNTY
Jun 17, 2:40 PM CDTFLASH FLOODParadise, TXNUMEROUS ROADS CLOSED ACROSS WISE COUNTY...ESPECIALLY NEAR CHICO AND PARADISE.
Jun 17, 2:45 PM CDTFLASH FLOODSpringtown, TXNUMEROUS ROADS CLOSED, MAINLY ACROSS THE NORTHERN PART OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

792 
WGUS54 KFWD 171803
FFWFWD
TXC367-497-172100-
/O.NEW.KFWD.FF.W.0149.150617T1803Z-150617T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
103 PM CDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN PARKER COUNTY IN NORTH CENTRAL TEXAS...
  WISE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 400 PM CDT

* AT 102 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  MODERATE TO HEAVY RAIN FALLING ACROSS THE WARNED AREA. FLASH 
  FLOODING IS EXPECTED.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WEATHERFORD...MINERAL WELLS...AZLE...DECATUR...BRIDGEPORT...
  BRIAR...PECAN ACRES...WILLOW PARK...RENO...SPRINGTOWN...HUDSON
  OAKS...ALVORD...NEW FAIRVIEW...AURORA...BOYD...CHICO...PARADISE...
  COOL...BOONSVILLE AND MINERAL WELLS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3343 9738 3299 9740 3299 9754 3276 9755
      3276 9806 3300 9805 3300 9792 3343 9792

$$

AJS
1 follow-up statement
334 
WGUS74 KFWD 171959
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
259 PM CDT WED JUN 17 2015

TXC367-497-172100-
/O.CON.KFWD.FF.W.0149.000000T0000Z-150617T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PARKER TX-WISE TX-
259 PM CDT WED JUN 17 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHERN PARKER AND WISE COUNTIES...

AT 240 PM CDT...WISE COUNTY LAW ENFORCEMENT REPORTED THAT FARM TO 
MARKET ROADS 51...2123...AND 3259 IN WISE COUNTY WERE CLOSED. IN 
ADDITION...ROADS NEAR THE COMMUNITIES OF PARADISE AND CHICO WERE 
CLOSED DUE TO HIGH WATER. OFFICIALS IN PARKER COUNTY ALSO NOTED THAT 
NUMEROUS ROADS ACROSS NORTHERN SECTIONS OF PARKER COUNTY NEAR THE 
COMMUNITY OF SPRINGTOWN...WERE ALSO CLOSED DUE TO FLOOD WATERS. AN 
ADDITIONAL ONE TO TWO INCHES OF RAINFALL CAN BE EXPECTED OVER THE 
NEXT TWO TO THREE HOURS ACROSS THE WARNED AREA. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WEATHERFORD...MINERAL WELLS...AZLE...DECATUR...BRIDGEPORT...BRIAR...
PECAN ACRES...WILLOW PARK...RENO...SPRINGTOWN...HUDSON OAKS...
ALVORD...NEW FAIRVIEW...AURORA...BOYD...CHICO...PARADISE...COOL...
BOONSVILLE AND MINERAL WELLS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES. IF POSSIBLE...AVOID UNNECESSARY TRAVEL 
ACROSS WISE AND NORTHERN PARKER COUNTY. 

ALSO...STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN 
BECOME UNSTABLE AND UNSAFE.

&&

LAT...LON 3343 9738 3299 9740 3299 9754 3276 9755
      3276 9806 3300 9805 3300 9792 3343 9792

$$

BAIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 11:30 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 17, 11:30 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1130 AM CDT WED JUN 17 2015

.DISCUSSION...

TD BILL CONTINUES TO DUMP CONSIDERABLE RAINFALL OVER ITS
NORTHWEST TO NORTHEAST PERIPHERY AND IN A BAND THAT PINWHEELS EAST
AND SOUTHEAST FROM THE CENTRAL RED RIVER. OBS SITES IN THESE AREAS
ARE REPORTING A GENERAL 1/4 TO 1/2 INCH AN HOUR RAINFALL
RATES...BUT RADAR SHOWS SOME AREAS MAY BE RECEIVING AROUND ONE
INCH AN HOUR. CURRENT RADAR STORM TOTAL PRECIPITATION SHOWS A GENERAL
2 TO 3 INCH RAINFALL ALONG THE I-35 CORRIDOR FROM WACO TO FORT WORTH
AND DECATUR...BUT EMBEDDED ARE SOME 4 PLUS INCH AMOUNTS.

11 AM SURFACE WINDS INDICATE TD BILL WAS LOCATED OVER SOMERVELL
COUNTY WHILE THE KFWS RADAR SHOWS THE ECHO CIRCULATION OVER WEST-
CENTRAL JOHNSON COUNTY. BILL WILL CONTINUE TO MOVE NORTH AT 15 MPH
THIS AFTERNOON AND SHOULD BE MOVING INTO SOUTHERN MONTAGUE COUNTY
AT 7 PM AND INTO SOUTHERN OKLAHOMA BY MIDNIGHT. ADDITIONAL
DEVELOPMENT OF CONVECTION...BOTH SCATTERED AND A FEEDER-BAND...IS
EXPECTED DURING THE AFTERNOON HOURS. ADJUSTED POPS DOWNWARD OVER
THE SOUTHWEST AND SOUTH WHERE LESS ACTIVITY IS EXPECTED.

ALSO...THE WIND ADVISORY WILL CONTINUE AS IS FOR THE AFTERNOON AS
HIGHER MOMENTUM WIND ALOFT CONTINUES TO BE TRANSPORTED TO THE
SURFACE. MUCH OF THE METROPLEX HAS SEEN PEAK WINDS IN THE 32 TO 37
MPH /28 TO 32 KNOTS/ RANGE THIS MORNING. 75

&&

.AVIATION...

/ISSUED 703 AM CDT WED JUN 17 2015/
/12Z TAFS/

REMNANTS OF TROPICAL STORM BILL CONTINUE TO PUSH NORTH THROUGH
TEXAS THIS MORNING WITH WIDESPREAD MODERATE RAINFALL ACROSS MUCH
OF THE AREA. MODERATE TO HEAVY RAINFALL WILL PREVAIL AT LEAST
THROUGH THE MORNING HOURS IN THE METROPLEX WITH VIS TEMPORARILY
DROPPING TO AROUND 1SM AND CIGS AROUND 800FT. THE CENTER OF
CIRCULATION IS NEAR WACO NOW AND WILL CONTINUE NORTH THROUGH THE
DAY WITH PRECIPITATION LIKELY TAPERING OFF A BIT LATER THIS
AFTERNOON. AT WACO...THE HEAVIEST OF THE PRECIPITATION IS ALREADY
NORTH OF THE AIRPORT BUT SOME ADDITIONAL SHOWERS WILL BE POSSIBLE
THROUGH THE REMAINDER OF THE DAY. CURRENT THINKING IS THAT THE
BULK OF THE PRECIPITATION WILL MOVE NORTH BY LATE AFTERNOON AND WE
WILL HAVE TO SEE IF ADDITIONAL SHOWERS DEVELOP ON THE BACK SIDE OF
THIS SYSTEM OR IF NEW ACTIVITY DEVELOPS OVERNIGHT. A BRIEF PERIOD
OF VFR CONDITIONS MAY DEVELOP THIS EVENING BUT A RETURN TO MVFR
CIGS IS EXPECTED OVERNIGHT.    DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  73  87  74  91 / 100  90  60  30  30
WACO, TX              81  74  87  74  91 /  90  80  60  30  20
PARIS, TX             80  72  83  72  88 / 100  90  80  50  40
DENTON, TX            77  72  87  73  91 / 100  90  60  40  30
MCKINNEY, TX          79  73  85  73  89 / 100  90  70  40  30
DALLAS, TX            79  73  87  74  91 / 100  90  70  40  30
TERRELL, TX           80  74  86  73  90 /  90  90  70  40  30
CORSICANA, TX         80  74  86  73  90 / 100  70  60  40  30
TEMPLE, TX            82  73  86  73  90 /  70  80  60  30  20
MINERAL WELLS, TX     77  70  88  72  91 / 100  60  50  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ091>095-102>107-
117>123-133>135-145>148-159>161.

&&

/75
Hazardous weather outlook, Jun 17, 4:15 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
415 AM CDT WED JUN 17 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
415 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THE REMNANTS OF TROPICAL STORM BILL WILL CONTINUE TO MOVE NORTH
THROUGH THE REGION TODAY PRODUCING HEAVY RAINFALL. RAINFALL TOTALS
OF 2 TO 4 INCHES WITH ISOLATED HEAVIER AMOUNTS MAY PRODUCE SOME
FLASH FLOODING THROUGH THIS EVENING.

REMNANT TROPICAL CYCLONES OFTEN TIMES PRODUCE TORNADOES. THE
THREAT FOR FAST MOVING TROPICAL TORNADOES WILL CONTINUE THROUGH
THIS EVENING. THE AREAS WITH THE HIGHEST TORNADO THREAT ARE
EXPECTED TO BE EAST OF INTERSTATE 35.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS
NORTH TEXAS THURSDAY INTO FRIDAY. LOCALLY HEAVY RAINFALL WILL BE
THE MAIN THREAT DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ACROSS NORTH TEXAS THROUGH
TONIGHT.

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:05 PM CDTRiver Flood WarningFWDMcLennan23 hr
Jun 16, 9:05 PM CDTRiver Flood WarningFWDMcLennan34 hr
Jun 16, 9:05 PM CDTRiver Flood WarningFWDMilam61 hr
Jun 16, 9:05 PM CDTRiver Flood WarningFWDLimestone62 hr
Jun 16, 9:05 PM CDTRiver Flood WarningFWDLeon, Robertson5 days
Jun 17, 1:41 AM CDTAreal Flood AdvisoryFWDMilam3 hr
Jun 17, 4:09 AM CDTAreal Flood AdvisoryFWDMcLennan3 hr
Jun 17, 7:00 AM CDTAreal Flood AdvisoryFWDDallas, Ellis, Hill, Johnson, Tarrant3 hr
Jun 17, 8:05 AM CDTAreal Flood AdvisoryFWDCollin, Denton3 hr
Jun 17, 8:36 AM CDTWind AdvisoryFWDAnderson, Collin, Cooke, Dallas, Delta, Denton and 22 more18 hr
Jun 17, 8:43 AM CDTAreal Flood AdvisoryFWDParker3 hr
Jun 17, 9:05 AM CDTAreal Flood AdvisoryFWDCooke, Montague3 hr
Jun 17, 9:12 AM CDTAreal Flood AdvisoryFWDDelta, Fannin, Hopkins, Hunt, Lamar3 hr
Jun 17, 9:34 AM CDTRiver Flood WarningFWDHunt48 hr
Jun 17, 9:34 AM CDTRiver Flood WarningFWDHunt, Rockwall41 hr
Jun 17, 9:35 AM CDTAreal Flood AdvisoryFWDWise3 hr
Jun 17, 9:36 AM CDTRiver Flood WarningFWDNavarro3 days
Jun 17, 9:36 AM CDTRiver Flood WarningFWDEllis, Kaufman10 days
Jun 17, 9:36 AM CDTRiver Flood WarningFWDWise60 hr
Jun 17, 9:36 AM CDTRiver Flood WarningFWDCollin53 hr
Jun 17, 9:36 AM CDTRiver Flood WarningFWDDenton9 days
Jun 17, 10:16 AM CDTAreal Flood AdvisoryFWDDallas, Rockwall, Tarrant3 hr
Jun 17, 10:21 AM CDTAreal Flood AdvisoryFWDErath, Hood, Somervell3 hr
Jun 17, 11:04 AM CDTAreal Flood AdvisoryFWDCollin, Denton3 hr
Jun 17, 11:46 AM CDTAreal Flood AdvisoryFWDParker119 min
Jun 17, 11:58 AM CDTAreal Flood AdvisoryFWDCooke, Montague2 hr
Jun 17, 12:30 PM CDTAreal Flood AdvisoryFWDWise2 hr
Jun 17, 1:19 PM CDTAreal Flood AdvisoryFWDTarrant3 hr
Jun 17, 2:00 PM CDTAreal Flood AdvisoryFWDCooke, Montague3 hr
Jun 17, 3:01 PM CDTSpecial Weather StatementFWDMilam44 min
Jun 17, 3:15 PM CDTFlash Flood WarningFWDCooke, Montague17 hr
Jun 17, 3:43 PM CDTSpecial Weather StatementFWDNavarro47 min
Jun 17, 3:45 PM CDTRiver Flood WarningFWDCooke24 hr
Jun 17, 3:45 PM CDTRiver Flood WarningFWDDenton41 hr
Jun 17, 3:48 PM CDTTornado WarningFWDNavarro27 min
Jun 17, 4:01 PM CDTFlash Flood WarningFWDParker, Wise3 hr
Jun 17, 4:08 PM CDTAreal Flood AdvisoryFWDBell, Falls, Milam, Robertson3 hr
Jun 17, 4:16 PM CDTSpecial Weather StatementFWDNavarro44 min
Jun 17, 4:17 PM CDTAreal Flood AdvisoryFWDNavarro3 hr
Jun 17, 4:33 PM CDTFlash Flood WarningFWDNavarro3 hr
Jun 17, 4:53 PM CDTAreal Flood AdvisoryFWDHill, Limestone, McLennan3 hr
Jun 17, 4:59 PM CDTSpecial Weather StatementFWDNavarro, Van Zandt61 min
Jun 17, 5:37 PM CDTAreal Flood AdvisoryFWDHenderson, Hopkins, Hunt, Kaufman, Navarro, Rains and 1 more3 hr
Jun 17, 5:57 PM CDTSpecial Weather StatementFWDLimestone63 min
Jun 17, 6:04 PM CDTRiver Flood WarningFWDParker43 hr
Jun 17, 6:12 PM CDTFlash Flood WarningFWDFalls, Limestone, McLennan3 hr
Jun 17, 6:34 PM CDTAreal Flood AdvisoryFWDBell3 hr
Jun 17, 6:50 PM CDTFlash Flood WarningFWDBell3 hr
Jun 17, 6:58 PM CDTFlash Flood WarningFWDWise6 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.